Facebook Pixel

i need help dealing with gastritis

By June 3, 2010 - 5:01pm
Rate This

I've been battling for 8 weeks using natural and western medicine. Has anyone else taking a long time to heal from this nightmare?

Add a Comment4 Comments

HERWriter Guide

Hi gasycas - I'm both. I'm an EmpowHER Guide who's worked in healthcare for 20+ years and I'm also a cancer patient whose chemo drug causes horrific digestive problems. I feel your pain both literally and figuratively!

I'm glad you're seeing a specialist as that should help in getting more specific information and answers for your situation. Will you let us know how your appointment goes, and of course, please let us know if we can help with any questions you have after the visit.

I've found that my fellow patients are using a category of drugs called proton-pump inhibitors to help ease their symptoms. I don't know if that's a route you'd want to take, but here's a link to information about these so that you're aware of the pros and cons and so forth. http://www.medicinenet.com/proton-pump_inhibitors/article.htm

You may have looked into this already, but in case not, here's some information on celiac disease:

Hope that's helpful, and look forward to hearing from you again. Have a great weekend, bland food and all. :-) Pat

June 4, 2010 - 6:00pm
(reply to Pat Elliott)

Hi Pat,
I am using Losec which is a proton pump inhibitor but i've been using it for nearly 4 weeks and I feel like i've plateaued with the treatment. I will certainly let you know how the appointment goes. It's next Wednesday (I'm in Australia). I just enjoyed a lunch of a rissole and some baked vegies so it's not all bad.
Thanks for your support. I wish i'd thought to find a support site earlier. Still I'm here now.
Both my parents have battled cancer twice and my dad suffered with digestive problems after his 2nd go at chemo. I hope you're on the mend very soon.

June 4, 2010 - 8:40pm
HERWriter Guide

Hi gasycas - Yes, gastritis can be very challenging to treat. It would help to better understand exactly what you're dealing with as gastritis is a term used to describe a wide range of conditions that are all related to inflammation of the lining of the stomach. The inflammation often comes from the same bacterium that causes most stomach ulcers, but there are other causes such as injury and overuse of alcohol and some pain relievers can cause gastritis. The pain relievers include nonsteroidal anti-inflammatory drugs (NSAIDs), such as aspirin, ibuprofen (Advil, Motrin, others) and naproxen (Aleve).

If you've been dealing with this for eight weeks then you most likely have the chronic form. Have you seen a physician? Have you been given a cause? What medications and/or other remedies have you tried?

A lot of people think that gastritis will simply go away after a while, but that's not always the case. Left untreated this can lead to stomach ulcers, stomach bleeding and even cancer.

Please let us know more about your situation so that we can help you.

Take care,

June 3, 2010 - 6:23pm
(reply to Pat Elliott)

Hi Pat,
Thanks for the reply.
I'm working with my GP and naturopath and yes have been diagnosed with mild chronic gastritis and don't have the helicobacta bacteria. I'm seeing the specialist next week for more answers. I don't fit the bill for any of the normal causal factors apart from perhaps anxiety or stress.
I'm taking slippery elm and losec (a prescritpion ant acid in Australia) I'm stuggling as I was initially told it be gone in a couple of weeks, obviously after 8 weeks I've worked out its hanging around for a while. I'm eating small meals regularly and eating bland foods. Every week I try to reintroduce a new food. I can't tolerate rice at this stage and will avoid grains and legumes and basically anything that is hard to digest. Having little appetite does make this easier.
Are you a fellow sufferer or a health professional?
Take care,

June 4, 2010 - 5:18pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Gastritis Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!